# SDR 99ZZZX1976

- Difficulty date: April 15, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3985Q
- Make and model: Cessna 172L
- Aircraft serial: 17260085
- Engine: Lyc O320E2D
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Valve
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: NR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

FUEL SELECTOR VALVE INSTALLED.  APPROX 8 GALLONS OF FUEL WERE ADDED TO EACH TANK AND FUEL SELECTOR AND FUEL LINES WERE CHECKED FOR LEAKS WITH SELECTOR IN ALL DETENTS.  DURING OPS CHECK, ENG WAS RUN APPROX 5 MINUTES WITH EACH LEFT, RIGHT,  AND BOTH DETENTS SELECTED.  NO DISCREPANCIES NOTED AND ACFT APPROVED FOR RETURN TO SERVICE.  ENG QUIT  FROM FUEL STARVATION AFTER APPROX 2.5 HRS ON NEXT FLT, AND A DEADSTICK LANDING WAS SUCCESSFUL.  UPON INVEST, FND SELECTOR VALVE WAS NOT ALLOWING FUEL FLOW FROM LT TANK, BUT WAS ALLOWING NORMAL FLOW FROM RT TANK WHEN IN THE 'BOTH' POSITION.  FUEL FLOWED NORMALLY FROM LT TANK WITH 'LEFT' POSTION SELECTED AND FROM RT TANK WITH 'RIGHT' POSITION SELECTED.
